TITLE

Multifocal avascular necrosis after liver transplantation: an unusual presentation of the antiphospholipid syndrome

AUTHOR(S)
Mundo, J.; Peris, P.; Monegal, A.; Navasa, M.; Cervera, R.; GuaƱabens, N.
PUB. DATE
May 2006
SOURCE
Lupus;2006, Vol. 15 Issue 5, p304
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We describe the case of a 31-year old man who presented with an antiphospholipid syndrome (APS), which manifested as multifocal avascular necrosis (AVN) one year after orthotopic liver transplantation. The patient developed multiple AVN affecting hips, left knee, humerus and tarsal bones just after withdrawal of corticosteroid therapy. Three years later when lupus anticoagulant was detected, he began anticoagulant treatment and no further AVN episodes were observed. It is important to be aware of this clinical manifestation of APS, especially in these cases where it can be easily overlooked because of corticosteroid therapy.
ACCESSION #
20632979

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics